Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Boston/Norton, MA

July 28, 2015Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 28, 2015, 2:18 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2015, 2:18 PM EDT (18:18 UTC)
Expired
Jul 28, 2015, 3:02 PM EDT
In force
44 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 125 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 2:26 PM EDTTSTM WND DMGDeerfield, MATREE HANGING IN ROAD ON KEETS ROAD. ROAD PARTIALLY BLOCKED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1210 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WUUS51 KBOX 281818
SVRBOX
MAC011-015-281915-
/O.NEW.KBOX.SV.W.0059.150728T1818Z-150728T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
218 PM EDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  CENTRAL FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 315 PM EDT

* AT 217 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED OVER DEERFIELD...OR 8 MILES SOUTH
  OF GREENFIELD...AND WAS MOVING SOUTH AT 15 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  HOLYOKE...AMHERST...NORTHAMPTON...DEERFIELD...LUDLOW...SOUTH
  HADLEY...EASTHAMPTON...BELCHERTOWN...MONTAGUE...GRANBY...
  SOUTHAMPTON...HADLEY...SUNDERLAND...HATFIELD...WILLIAMSBURG...
  CONWAY...SHELBURNE...LEVERETT...SHUTESBURY AND WHATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO
INDOORS AND STAY AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW
VISIBILITY AND AVOID FLOODED ROADS.

MINOR FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4256 7272 4257 7248 4220 7236 4220 7240
      4223 7241 4221 7260 4223 7262 4226 7260
      4229 7261 4223 7265 4221 7269 4219 7269
      4219 7273
TIME...MOT...LOC 1817Z 354DEG 13KT 4250 7259 
$$

MD
2 follow-up statements
873 
WWUS51 KBOX 281847
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
247 PM EDT TUE JUL 28 2015

MAC011-281857-
/O.CAN.KBOX.SV.W.0059.000000T0000Z-150728T1915Z/
FRANKLIN MA-
247 PM EDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY IS
CANCELED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4245 7272 4245 7270 4241 7270 4243 7255
      4241 7243 4220 7236 4220 7240 4223 7241
      4221 7260 4223 7262 4226 7260 4229 7261
      4228 7263 4223 7265 4221 7269 4219 7269
      4219 7273
TIME...MOT...LOC 1847Z 354DEG 13KT 4240 7258 

$$

MAC015-281915-
/O.CON.KBOX.SV.W.0059.000000T0000Z-150728T1915Z/
HAMPSHIRE MA-
247 PM EDT TUE JUL 28 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHEASTERN HAMPSHIRE COUNTY...

AT 247 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM THAT 
HAS A HISTORY OF STRONG WINDS WITH LOCALIZED DAMAGE. THIS STORM WAS 
LOCATED OVER HATFIELD...OR NEAR AMHERST. THIS STORM WAS NEARLY 
STATIONARY.

LOCATIONS IMPACTED INCLUDE...
HOLYOKE...AMHERST...NORTHAMPTON...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...BELCHERTOWN...GRANBY...SOUTHAMPTON...HADLEY...
SUNDERLAND...HATFIELD...WILLIAMSBURG...SHUTESBURY...WHATELY AND
PELHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. GO
INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED
ROADS.

TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
THROUGH FLOODED ROADS.

&&

LAT...LON 4245 7272 4245 7270 4241 7270 4243 7255
      4241 7243 4220 7236 4220 7240 4223 7241
      4221 7260 4223 7262 4226 7260 4229 7261
      4228 7263 4223 7265 4221 7269 4219 7269
      4219 7273
TIME...MOT...LOC 1847Z 354DEG 13KT 4240 7258 

$$

MD
852 
WWUS51 KBOX 281902
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
302 PM EDT TUE JUL 28 2015

MAC015-281912-
/O.CAN.KBOX.SV.W.0059.000000T0000Z-150728T1915Z/
HAMPSHIRE MA-
302 PM EDT TUE JUL 28 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPSHIRE COUNTY
IS CANCELED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN CANCELED.

LAT...LON 4245 7272 4245 7270 4241 7270 4243 7255
      4241 7243 4220 7236 4220 7240 4223 7241
      4221 7260 4223 7262 4226 7260 4229 7261
      4228 7263 4223 7265 4221 7269 4219 7269
      4219 7273
TIME...MOT...LOC 1859Z 354DEG 13KT 4235 7257 

$$

MD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:05 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 28, 2:05 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
205 PM EDT TUE JUL 28 2015

.SYNOPSIS...

A TROUGH OF LOW PRESSURE ALOFT WILL BRING A RISK OF SCATTERED
SHOWERS AND THUNDERSTORMS TO EASTERN MASSACHUSETTS AND POSSIBLY
RHODE ISLAND TODAY. HOT AND HUMID CONDITIONS EXPECTED THROUGH
THURSDAY. A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS LATE
THURSDAY AND THURSDAY NIGHT. WARM BUT DRIER AND LESS HUMID WEATHER
IS EXPECTED FRIDAY INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...

***A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY
  EVENING MAINLY ACROSS EASTERN MA AND RHODE ISLAND BUT CAN NOT RULE
  ONE OUT ACROSS THE INTERIOR WITH SOME TERRAIN INTERACTION***

2 PM UPDATE...

NO CHANGES MADE TO THE PREVIOUS FORECAST.  LATEST SPC MESO-ANALYSIS
SHOWS 2000 TO 3000 J/KG OF CAPE WITH EFFECTIVE BULK SHEAR OVER 50
KNOTS ACROSS EASTERN NEW ENGLAND.  LATEST MESOSCALE MODELS INDICATE
HIGHEST RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN
NEW ENGLAND...ESPECIALLY SOUTHEAST MA AND INTO RHODE ISLAND.
HOWEVER...CAN NOT COMPLETELY RULE ONE OUT ANYWHERE AS A RESULT OF
SOME TERRAIN INTERACTION.  WE ARE WATCHING ONE STRONG STORM RIGHT
NOW IN NORTHWEST MA.

PREVIOUS DISCUSSION FROM 1030 AM...

OVERALL...A RATHER COMPLEX AND UNCERTAIN SETUP ON CONVECTIVE
POTENTIAL THIS AFTERNOON INTO EARLY THIS EVENING.  LOW CLOUDS HAVE
BURNED OFF ACROSS MOST OF THE REGION BY LATE MORNING...EXCEPT FOR
AREAS NEAR THE SOUTH COAST.  EVEN IN THESE LOCATIONS...SHOULD SEE
SKIES BECOME PARTLY TO MOSTLY SUNNY IN THE NEXT HOUR OR SO.

STRONG EARLY MORNING SHORTWAVE THAT CROSSED NORTHERN NEW ENGLAND WAS
MOVING AWAY FROM THE REGION.  IN ITS WAKE...THERE WAS SOME
SUBSIDENCE WHICH WILL AT LEAST ALLOW FOR A FAIR AMOUNT OF SUNSHINE
FOR THE NEXT FEW HOURS.  HIGH TEMPS WILL TOP OUT IN THE UPPER 80S TO
NEAR 90 AND IT WILL BE HUMID WITH DEWPOINTS GENERALLY IN THE 60S.

THE MAIN UNCERTAINTY CONTINUES TO REVOLVE AROUND CONVECTIVE
POTENTIAL FROM MID AFTERNOON INTO EARLY THIS EVENING.  WILL GO OVER
BOTH THE FAVORABLE AND UNFAVORABLE INGREDIENTS FOR CONVECTION.

1) FAVORABLE:

THE DEPARTING FIRST SHORTWAVE ACTUALLY HAS DELIVERED 500 MB TEMPS OF
-12C TO EASTERN MA LATE THIS MORNING...WHICH IS QUITE COLD ALOFT
CONSIDERING OUR AIRMASS AT THE SURFACE.  THEREFORE...WE SHOULD HAVE
NO PROBLEM ATTAINING 2000 TO 3000 J/KG OF CAPE ACROSS EASTERN NEW
ENGLAND THIS AFTERNOON.  QUITE HIGH FOR OUR NECK OF THE WOODS.  AT
THE SAME TIME...ANOTHER SHORTWAVE WILL BE DROPPING DOWN ALONG THE
EASTERN MA COAST.  IN ADDITION...0 TO 6 KM SHEAR VALUES WILL BE
INCREASING ON THE ORDER OF 35 TO 45 KNOTS DURING THE AFTERNOON.

2)UNFAVORABLE:

THE FIRST SHORTWAVE CREATED SUBSIDENCE AND WHILE IT WILL HELP TO
ALLOW HIGH CAPE TO DEVELOP...DRY MID LEVEL AIR MAY ATTEMPT TO
CUTOFF ANY UPDRAFTS.  THIS IS PROBABLY ONE OF THE MAIN REASONS THAT
SEVERAL MODELS ARE NOT SHOWING MUCH QPF.  ALTHOUGH 0 TO 6 KM SHEAR
IS QUITE IMPRESSIVE...LOW LEVEL WIND FIELDS ARE QUITE WEAK WHICH
WILL BE ANOTHER LIMITING FACTOR.  FINALLY...500 MB TEMPS ALONG THE
EASTERN MA COAST WARM FROM -12C AROUND 18Z TO -9C BY 00Z.

SO OVERALL...THERE ARE QUITE A BIT OF MIXED SIGNALS FROM MID
AFTERNOON AND EVENING.  WE DO THINK THAT THERE SHOULD AT LEAST BE
ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS EASTERN MA/RI
WITH HELP FROM SOME CONVERGENCE ON THE SEA BREEZE FRONT.  MANY HIGH
RESOLUTION MODELS IN FACT SHOW THAT.  HIT AND MISS ACTIVITY MAY
EXTEND INTO CENTRAL MA WITH THE HELP OF THE TERRAIN.  IN FACT...MAY
EVEN SEE AN ISOLATED STORM OR TWO IN OUR FAR WESTERN ZONES ALTHOUGH
PROBABLY FEW AND FAR BETWEEN.

IF THOSE LIMITING FACTORS ARE OVERCOME...THERE IS THE POTENTIAL FOR
A FEW STRONG TO SEVERE STORMS...GIVEN VERY HIGH CAPES AND RATHER
COLD 500 MB TEMPS THROUGH 19 OR 20Z.  BEST SHOT WILL BE ON THE SEA
BREEZE FRONT BUT CAN/T RULE OUT SOMETHING ON THE HIGHER TERRAIN.

AREAL COVERAGE OF ANY STORMS WILL PROBABLY BE LIMITED WITH DRY
WEATHER DOMINATING...ESPECIALLY IN OUR WESTERN ZONES.  IT COULD BE
ONE OF THOSE SCENARIOS WHERE WE COULD END UP WITH JUST A FEW LOW
TOPPED THUNDERSTORMS IF TOO MUCH DRY AIR ENTRAINS.  HOWEVER...THERE
ALSO IS A LOW RISK OF A VERY ISOLATED/LOCALIZED HIGH END SEVERE
WEATHER EVENT IN THE FORM OF LARGE HAIL/MICROBURST GIVEN THE ABOVE
REASONING.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT INTO TOMORROW...

A FEW LINGERING SHOWERS ARE POSSIBLE AFTER 00Z. OTHERWISE EXPECT A
QUIET NIGHT AS MID-LEVEL RIDGE BEGINS TO BUILD INTO THE REGION. WEAK
FLOW AND INCREASING LOW LEVEL MOISTURE WILL ALLOW FOR ANOTHER ROUND
OF FOG TO DEVELOP. ALTHOUGH BELIEVE THAT IT WONT BE AS WIDESPREAD AS
TONIGHT. BEST CHANCE IS ACROSS THE CAPE AND ISLANDS AND WHERE PRECIP
OCCURS TODAY. OVERNIGHT TEMPS WILL DROP INTO THE UPPER 60S TO LOW
70.

HIGH PRESSURE BUILDS ACROSS SOUTHERN NEW ENGLAND TOMORROW BRINGING
18-19C 850MB TEMPS. THIS WILL ALLOW FOR TEMPS TO REACH IN THE LOW TO
MID 90S. DEWPOINTS WILL STILL BE IN THE UPPER 60S TO LOW 70S LEADING
TO HEAT INDEX VALUES IN THE MID 90S. CANNOT RULE OUT A SPOT SHOWER
ON WEDNESDAY IF LOCATIONS REACH THEIR CONVECTIVE TEMPERATURES...ESP
ACROSS THE HIGHER TERRAIN. BECAUSE OF THE UNCERTAINTY KEPT FORECAST
DRY.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
350 AM UPDATE...

HIGHLIGHTS...

* VERY WARM AND HUMID THU
* SCATTERED STORMS POSSIBLE LATE THU/THU NIGHT
* DRIER/LESS HUMID FRI THRU MON BUT STILL WARM

WED NIGHT/THU/THU NIGHT...

GOOD MODEL AGREEMENT ON SHORT WAVE RIDGING OVER THE AREA WED NIGHT
INTO THU. THUS DRY WEATHER TO START THIS PERIOD HOWEVER THE RISK OF
SHOWERS/T-STORMS INCREASES LATE THU INTO THU NIGHT AS POTENT
NORTHERN STREAM TROUGH CURRENTLY EXITING THE NORTHERN ROCKIES INTO
THE HIGH PLAINS BEGINS TO APPROACH NEW ENGLAND FROM THE WEST.
APPEARS TIMING OF THE FRONT COMES THROUGH OVERNIGHT...WELL AFTER
PEAKING HEATING. THIS COMBINED WITH MARGINAL SHEAR KEEPS THE RISK
LOW FOR STRONG CONVECTION LATE THU INTO THU NIGHT. HOWEVER GOOD
SYNOPTIC SCALE LIFT WITH THIS TROUGH SUGGEST AT LEAST SHOWERS SHOULD
BE ABLE TO HOLD TOGETHER AND MOVE ACROSS THE AREA LATE THU AND THU
NIGHT. PWATS ABOVE NORMAL AND DEW PTS 65 TO 70 WILL INCREASE THE
RISK FOR HEAVY DOWNPOURS. ALTHOUGH STILL 2 DAYS AWAY WILL NEED TO
MONITOR LATER MODEL TRENDS.

OTHERWISE VERY WARM AND HUMID CONDITIONS THU AHEAD OF APPROACHING
COLD FRONT. A MODEL BLEND OFFERS HIGHS U80S TO L90S.

FRIDAY THROUGH MONDAY...

ANOMALOUS CLOSED LOW/VORTEX SETS UP OVER HUDSON/JAMES BAY THIS TIME
PERIOD. THIS RESULTS IN BELOW NORMAL HEIGHTS AND MEAN TROUGH OVER
THE GREAT LAKES INTO THE NORTHEAST. THIS WILL KEEP TEMPERATURES NEAR
NORMAL /HIGHS MU80S/ AND LOWS IN THE 60S ALONG WITH TOLERABLE
HUMIDITY AS DEW PTS AVERAGE IN THE 50S DURING THE DAYLIGHT HOURS.
HOWEVER WITH THE NORTHERN STREAM JET SUPPRESSED SOUTHWARD INTO THE
GREAT LAKES AND NORTHEAST THERE WILL BE THE RISK OF SCATTERED
DIURNAL SHOWERS/T-STORMS JUST ABOUT EVERY DAY. TOO DIFFICULT AT THIS
TIME RANGE TO TIME INDIVIDUAL SHORT WAVES. NOT A WASHOUT BUT THE
RISK OF CONVECTION FROM TIME TO TIME.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY AFTERNOON/...

THIS AFTERNOON...MODERATE TO HIGH CONFIDENCE.  MAINLY VFR CONDITIONS
BUT HIT AND MISS SHOWERS/THUNDERSTORMS EXPECTED THROUGH EARLY
EVENING WILL RESULT IN LOCALIZED LOWER CONDITIONS.  ACTIVITY WILL BE
ISOLATED...EXCEPT PERHAPS ACROSS EASTERN MA AND RHODE ISLAND WHERE
SEA BREEZE CONVERGENCE MAY HELP.  A FEW OF THE STORMS MAY BE STRONG
TO EVEN SEVERE WITH HAIL AND GUSTY WINDS.  HIGHEST RISK FOR THAT IS
EASTERN MA/RI.

TONIGHT...MODERATE CONFIDENCE. ANY ISOLATED TO SCATTERED
CONVECTION SHOULD COME TO AN END EARLY THIS EVENING.
OTHERWISE...VFR FOR MOST SITES EXCEPT FOR SOME PATCHY FOG IN THE
TYPICALLY PRONE LOCATIONS. ALSO...CANNOT RULE OUT IFR IN STRATUS
AND FOG ACROSS FAR SE MASS INCLUDING THE CAPE AND ISLANDS...BUT
CONFIDENCE IN THAT IS LOW.

WEDNESDAY...HIGH CONFIDENCE IN VFR CONDITIONS.

KBOS TERMINAL...HIGH CONFIDENCE IN MAINLY VFR THROUGH TONIGHT.  LOW
CONFIDENCE ON WHETHER OR NOT A THUNDERSTORM IS IN THE VICINITY OF
BOSTON BETWEEN 19Z AND 23Z.

KBDL TERMINAL...HIGH CONFIDENCE IN MAINLY VFR THROUGH TONIGHT.

OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...

350 AM UPDATE...

WED NGT/THU...PATCHY MVFR/IFR IN FOG WED NGT BUT QUICKLY IMPROVING
TO VFR THU MORNING. LOW PROB THAT MVFR/IFR IN STRATUS LINGERS ALONG
THE SOUTH COAST THU. THEN UNCERTAINTY ON HOW QUICK THIS FOG/STRATUS
BURNS OFF SOUTH COAST.

THU NIGHT...VFR-MVFR IN SCATTERED SHOWERS/T-STORMS. SOME UNCERTAINTY
ON HOW WIDESPREAD PRECIP WILL BE.

FRI AND SAT...VFR LIKELY. HIGH FORECAST CONFIDENCE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...HIGH CONFIDENCE.

WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS
THROUGH WEDNESDAY. A FEW SPOT SHOWERS AND PERHAPS A THUNDERSTORM
WILL BE POSSIBLE TODAY. THESE THUNDERSTORMS COULD CONTAIN GUSTY
WINDS. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST
RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA. OTHERWISE FOG AND
STRATUS WILL BE THE ISSUE TONIGHT...WITH DRY WEATHER EXPECTED ON
WEDNESDAY.

OUTLOOK /WEDNESDAY NIGHT THROUGH SATURDAY/...

350 AM UPDATE...

WED NIGHT AND THU...FAIRLY TRANQUIL WIND AND SEAS. POSSIBLE PATCHY
FOG IN HUMID AIRMASS.

THU NIGHT...MODEST SSW WIND AHEAD OF APPROACHING COLD FRONT.
SCATTERED SHOWERS WITH EMBEDDED THUNDER POSSIBLE.

FRI AND SAT...COLD FRONT SLOWLY MOVES OFFSHORE. ANOTHER WEAK FRONT
MAY ENTER THE WATERS SAT. WSW WINDS EXPECTED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...FRANK
SHORT TERM...DUNTEN
LONG TERM...NOCERA
AVIATION...FRANK/DUNTEN
MARINE...NOCERA/DUNTEN
Hazardous weather outlook, Jul 28, 3:56 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
356 AM EDT TUE JUL 28 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-290800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
356 AM EDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY EVENING...MAINLY ACROSS EASTERN MASSACHUSETTS AND RHODE
ISLAND BUT CAN NOT COMPLETELY RULE OUT ACROSS CENTRAL MASSACHUSETTS.
THIS INCLUDES THE WORCESTER HILLS. THE MAIN RISKS ARE LOCALLY
STRONG TO DAMAGING WIND GUSTS AND ISOLATED HAIL. IN ADDITION...HEAVY
RAINFALL MAY RESULT IN VERY LOCALIZED STREET FLOODING

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ230>237-250-251-254>256-290800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
356 AM EDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EARLY EVENING. THESE MAY CONTAIN BRIEF STRONG WIND GUSTS ALONG
WITH HAIL. SPECIAL MARINE WARNINGS MAY BE NEEDED WITH THE HIGHEST
RISK ACROSS OUR WATERS ADJACENT TO EASTERN MA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 28, 1:49 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT TUE JUL 28 2015

MAZ002-003-281845-
WESTERN FRANKLIN-EASTERN FRANKLIN-
149 PM EDT TUE JUL 28 2015

...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN HAMPSHIRE AND
CENTRAL FRANKLIN COUNTIES COUNTIES...

AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER GREENFIELD...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND VERY HEAVY RAINFALL FALLING OVER AN
AREA WHICH RECEIVED HEAVY RAIN YESTERDAY...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AMHERST...GREENFIELD...DEERFIELD...MONTAGUE...HADLEY...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...
LEVERETT...ERVING...SHUTESBURY...COLRAIN...GILL...WHATELY...WENDELL
AND LEYDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4269 7250 4242 7239 4241 7248 4243 7249
      4242 7259 4242 7261 4241 7270 4245 7270
      4245 7274 4266 7273
TIME...MOT...LOC 1748Z 352DEG 10KT 4261 7261

MD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:40 AM EDTDense Fog AdvisoryBOXFranklin, Hampden, Hampshire, Worcester2 hr
Jul 28, 1:49 PM EDTSpecial Weather StatementBOXFranklin56 min
Jul 28, 2:25 PM EDTSpecial Weather StatementBOXNorfolk50 min
Jul 28, 3:05 PM EDTSevere Thunderstorm WarningBOXNorfolk, Worcester55 min
Jul 28, 3:07 PM EDTSpecial Weather StatementBOXMiddlesex38 min
Jul 28, 3:23 PM EDTSpecial Weather StatementBOXBristol52 min
Jul 28, 3:31 PM EDTSpecial Weather StatementBOXHampden59 min
Jul 28, 3:44 PM EDTSevere Thunderstorm WarningBOXBristol24 min
Jul 28, 3:46 PM EDTSpecial Marine WarningBOX59 min
Jul 28, 4:10 PM EDTSpecial Weather StatementBOXBristol50 min
Jul 28, 4:12 PM EDTSpecial Weather StatementBOXPlymouth48 min
Jul 28, 4:18 PM EDTSpecial Marine WarningBOX57 min
Jul 28, 4:32 PM EDTSpecial Marine WarningBOX43 min
Jul 28, 4:38 PM EDTAreal Flood WarningBOXPlymouth2 hr
Jul 28, 4:41 PM EDTSpecial Marine WarningBOX64 min
Jul 28, 4:55 PM EDTSevere Thunderstorm WarningBOXBristol35 min
Jul 28, 5:17 PM EDTSpecial Marine WarningBOX28 min
Jul 28, 5:36 PM EDTSpecial Marine WarningBOX54 min
Jul 28, 5:43 PM EDTSpecial Marine WarningBOX47 min
Jul 28, 6:01 PM EDTSpecial Marine WarningBOX59 min
Jul 28, 7:01 PM EDTSpecial Weather StatementBOXWorcester44 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.